Winter Weather, Banks
- When
- February 6, 3:00 PM EST to 8:00 PM EST
- Where
- Banks forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.354, -83.497 (the zone’s center; the record gives no point)
A weak upper-level disturbance combined with temperatures near 32 degrees Fahrenheit to produce light snow across several north Georgia counties. While most of these counties only received a trace of snow or sleet, the higher elevations of Dade, Dawson, Towns, Union, and White counties received 1 to 2 inches of snow.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
A weak upper-level disturbance combined with temperatures near 32 degrees Fahrenheit to produce light snow across several north Georgia counties. While most of these counties only received a trace of snow or sleet, the higher elevations of Dade, Dawson, Towns, Union, and White counties received 1 to 2 inches of snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 6, 10:47 AM EST, 4 hours 13 minutes earlier.
AREA FORECAST DISCUSSION. NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1045 AM EST THU FEB 6 2002 TWEAKING THE FORECAST A BIT. NORTHEAST MOUNTAINS WILL BE A CLOSE CALL AS FAR AS ACCUMULATION. MODEL SOUNDINGS CONTINUE TO SHOW IT WARMING IN THE LOWER LEVELS BUT HIGHER ELEVATIONS COULD STILL SEE AN INCH OR SO OF SNOW. 850 TO 700 FORECAST THICKNESS AROUND 1545 IN MOUNTAINS THIS AFTERNOON AND WET BULB AT 925 MB NEAR ZERO THEREFORE A BORDERLINE SITUATION. ELSEWHERE IN NORTH MOSTLY RAIN OR A MIXTURE WITH NO ACCUMULATION. WARMING CONTINUES INTO FIRST PART OF NIGHT AND THEN COOLING LATER BUT PRECIPITATION ENDS BY THEN. .ATL WATCHES/WARNINGS/ADVISORIES... GA...NONE.
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 606 AM EST THU FEB 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. A WINTERY MIX POSSIBLE ACROSS EXTREME NORTH GEORGIA TODAY AND TONIGHT. .SYNOPSIS... LOW PRESSURE TRAVELING ALONG THE NORTHERN GULF COAST IS SPREADING PRECIPITATION INTO THE STATE. TEMPERATURES ACROSS SOME LOCATIONS OF NORTH GEORGIA WILL BE COLD ENOUGH FOR SOME OF THIS PRECIPITATION TO FALL IN THE FORM OF SLEET OR SNOW TODAY AND TONIGHT. .PRIMARY HAZARD...THE PRIMARY HAZARD WILL BE SLEET AND SNOW. .DISCUSSION... PRECIPITATION WILL MOVE INTO NORTH AND CENTRAL GEORGIA THIS MORNING...BECOMING MORE WIDESPREAD THIS AFTERNOON AND EVENING. TEMPERATURES ACROSS SOME LOCATIONS OF NORTH GEORGIA WILL BE COLD ENOUGH FOR SOME OF THIS PRECIPITATION TO FALL IN THE FORM OF SLEET OR SNOW. THE BEST CHANCE WILL BE IN THE AREA NORTH OF A LINE FROM ROME TO GAINESVILLE WHERE THE WINTER PRECIPITATION WILL BE MORE PERSISTENT. SLEET AND SNOW...ALONG WITH SOME RAIN...COULD OCCUR OVER THIS AREA. THE BEST CHANCE OF ACCUMULATING SNOW...MAINLY ON THE GRASS...WILL BE NORTH OF A DAWSONVILLE TO CLEVELAND LINE...WHERE UP TO AN INCH IS POSSIBLE. .FOR SPOTTERS... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.
GAZ001>009-011>016-019-020-062200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1210 PM EST THU FEB 6 2003 ...WINTERY WEATHER OCCURRING ACROSS PORTIONS OF EXTREME NORTH GEORGIA... A WEAK AREA OF LOW PRESSURE NEAR THE LOUISIANA GULF COAST AT MIDDAY WILL MOVE EAST ALONG THE GULF COAST THIS AFTERNOON AND TO THE COAST OF GEORGIA AND THE CAROLINAS TONIGHT. RAIN HAS SPREAD ACROSS MOST OF NORTH AND CENTRAL GEORGIA THIS MORNING AND WILL CONTINUE THROUGHOUT THE AFTERNOON AND EVENING BEFORE TAPERING OFF LATE TONIGHT. SOME LIGHT SNOW HAS BEEN REPORTED IN EXTREME NORTH GEORGIA WHERE TEMPERATURES ARE HOVERING IN THE MID TO UPPER 30S. A LIGHT DUSTING OF SNOW HAS ACCUMULATED ON BRASSTOWN BALD MOUNTAIN WITH SNOW FLURRIES REPORTED AROUND BLUE RIDGE AND BLAIRSVILLE. A MIXTURE OF RAIN...SLEET...AND SNOW CAN BE EXPECTED IN EXTREME NORTH GEORGIA THROUGH THE AFTERNOON. SOME LIGHT ACCUMULATION COULD OCCUR IN THE HIGHER ELEVATIONS WITH POSSIBLY UP TO AN INCH IN SPOTS. SOME WARMING ALOFT IS EXPECTED LATER THIS AFTERNOON AND TONIGHT RESULTING IN MOST OF THE PRECIPITATION CHANGING TO RAIN. RESIDENTS IN EXTREME NORTH GEORGIA SHOULD CONTINUE TO MONITOR THE DEVELOPMENT OF THIS WEATHER SITUATION. MOTORIST SHOULD STAY ALERT FOR THE POSSIBILITY OF SOME ICE OR SLUSH ON ROADS ESPECIALLY IN HIGHER TERRAIN.
The national radar mosaic for the moment the first event began.
14 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340915, 5340916, 5340917, 5340918, 5340919, 5340920, 5340921, 5340922, 5340923, 5340924, 5340925, 5340926, 5340927, 5340928.